Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS Marquette, MI

July 18, 2011Delta County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 18, 2011, 5:34 PM EDT for Delta County, Michigan. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2011, 5:34 PM EDT (21:34 UTC)
Expired
Jul 18, 2011, 6:30 PM EDT
In force
56 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Delta County, MI

The radar

The Marquette radar (KMQT), 85 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3928 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WUUS53 KMQT 182134
SVRMQT
MIC041-182230-
/O.NEW.KMQT.SV.W.0048.110718T2134Z-110718T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
534 PM EDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 630 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF RAPID RIVER...OR
  13 MILES NORTH OF ESCANABA...AND MOVING SOUTH AT 20 MPH. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  ESCANABA...RAPID RIVER...GLADSTONE...BRAMPTON...CORNELL...ENSIGN...
  HYDE AND STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4599 8729 4599 8724 4604 8723 4605 8689
      4579 8678 4572 8683 4571 8700 4579 8700
      4582 8703 4582 8704 4574 8703 4570 8705
      4569 8729
TIME...MOT...LOC 2134Z 355DEG 16KT 4593 8712
WIND...HAIL 60MPH 0.75IN

$$

SRF
2 follow-up statements
031 
WWUS53 KMQT 182152
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
552 PM EDT MON JUL 18 2011

MIC041-182230-
/O.CON.KMQT.SV.W.0048.000000T0000Z-110718T2230Z/
DELTA MI-
552 PM EDT MON JUL 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DELTA
COUNTY UNTIL 630 PM EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR GLADSTONE...OR 9 MILES NORTH OF
ESCANABA...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  GLADSTONE...ESCANABA...HYDE AND STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4599 8729 4599 8724 4604 8723 4605 8689
      4579 8678 4572 8683 4571 8700 4579 8700
      4582 8703 4582 8704 4574 8703 4570 8705
      4569 8729
TIME...MOT...LOC 2151Z 334DEG 19KT 4585 8701
WIND...HAIL 60MPH 0.75IN

$$

SRF
791 
WWUS53 KMQT 182210
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
610 PM EDT MON JUL 18 2011

MIC041-182230-
/O.CON.KMQT.SV.W.0048.000000T0000Z-110718T2230Z/
DELTA MI-
610 PM EDT MON JUL 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DELTA
COUNTY UNTIL 630 PM EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR GLADSTONE...OR 6 MILES NORTHEAST
OF ESCANABA...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  ESCANABA AND STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4599 8729 4597 8686 4579 8678 4572 8683
      4571 8700 4579 8700 4582 8703 4582 8704
      4574 8703 4570 8705 4569 8729
TIME...MOT...LOC 2210Z 335DEG 15KT 4579 8698
WIND...HAIL 60MPH 0.75IN

$$

SRF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:51 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 18, 4:51 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
451 PM EDT MON JUL 18 2011

.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS INDICATED MID/UPPER LEVEL HIGH CENTERED
OVER NE/KS WITH A RIDGE EXTENDING NORTHWARD INTO SASK RESULTING IN
WNW FLOW THROUGH THE UPPER GREAT LAKES. ONLY VERY WEAK IF ANY
SHORTWAVE FEATURES ARE APPARENT IMMEDIATELY UPSTREAM. FARTHER
WEST...A SHRTWV WAS MOVING INTO ERN NORTH DAKOTA. AT THE SFC...A
WEAK FRONT EXTENDED FROM WRN UPPER MI INTO WRN WI AND SW MN. TO THE
EAST...THE FRONT WAS ILL-DEFINED WITH THE LAKE BREEZE BOUNDARIES
DOMINATING. STRONG CONVECTION HAD DEVELOPED JUST SOUTH OF THE WI
BORDER ALONG THE MLCAPE GRADIENT AND ALSO WHERE A DIFFERENTIAL
HEATING BOUNDARY FROM EARLIER CLOUD AREA MAY LINGERED INTO THE
AFTERNOON AND WAS SLIDING TO THE ESE.
&&

.SHORT TERM...TONIGHT AND TUESDAY
EXPECT THE NRN WI CONVECTION TO REMAIN MAINLY SOUTH OF THE
BORDER...PERHAPS CLIPPING THE SRN PORTION OF MENOMINEE COUNTY. SOME
SHOWERS HAVE STRUGGLED TO DEVELOP ON OR JUST NORTH OF THE LAKE
SUPERIOR BREEZE BOUNDARY BUT HAVE BEEN SHORT-LIVED AND WEAK.
HOWEVER...SOME ISOLD SHRA/TSRA WILL REMAIN POSSIBLE GIVEN THE HIGH
MLCAPE VALUES OVER INLAND UPPER MI. HOWEVER...THE STRONGER
CONVECTION TO THE SOUTH SHOULD LIMIT POTENTIAL FOR TSRA OVER S CNTRL
UPPER MI.

WEAK HIGH PRES BUILDING INTO THE REGION OVERNIGHT AND INTO TUESDAY
WITH SUBSIDENCE/QVECTOR DIV WILL SHRA/TSRA OUT OF THE REGION. ENOUGH
WEAK DRY ADVECTION WILL LOWER DEWPOINTS AND MIN TEMPS INTO THE MID
60S. 850 MB TEMPS AROUND 20C SHOULD STILL ALLOW MAX READINGS TO
CLIMB NEAR 90 INLAND WITH UPPER 70S AND LOWER 80S NEAR THE GREAT
LAKES WHERE LAKE BREEZES WILL DEVELOP.

.LONG TERM /TUES NIGHT THROUGH NEXT MONDAY/...

STRONG UPPER RIDGE REMAINS IN CONTROL AT THE START OF THE PERIOD.
APPEARS THAT THERE WILL BE A SHORTWAVE RUNNING ACROSS THE TOP OF THE
RIDGE AND SE ACROSS THE CWA ON TUES NIGHT. AS THIS OCCURS...WARM
FRONT ASSOCIATED WITH A LOW IN THE NRN PLAINS AND SRN CANADA WILL
LIFT N ACROSS THE AREA. VERY STRONG WAA FROM H850-500 SHOULD LEAD TO
CONVECTION ACROSS THE AREA...WITH THE QUESTION BEING IF IT WILL
DEVELOP NEAR US ALONG THE WARM FROM OR IF THERE WILL BE AN MCS FROM
CONVECTION NEAR THE TRIPLE POINT IN NW MN. DECENT ELEVATED CAPE
VALUES...APPROACHING 1.5-2.5K J/KG UNDER INCREASING MID LVL LAPSE
RATES. EFFECTIVE BULK SHEAR LOOKS TO BE AROUND 30-35KTS WHICH SHOULD
SUPPORT SOME TILTING OF THE UPDRAFT. HEAVY RAIN WILL LIKELY BE
ASSOCIATED WITH THE STORMS WITH THE HIGH PWAT VALUES...NEAR
2IN...BUT STRONG WINDS /IF BECOMES SFC BASED/...AND HAIL ARE ALSO
POSSIBLE. WIND WILL BE ESPECIALLY POSSIBLE IF THE UPSTREAM STORMS
EXPECTED IN NW MN EVOLVE INTO AN MCS...AS FORWARD PROP CORFIDI
VECTORS WOULD PULL IT ESE ACROSS THE CWA AND RIGHT ALONG THE BEST
INSTABILITY GRADIENT /STRETCHING FROM NW MN TO THE U.P. AND WI
BORDER/.

UPPER RIDGE AXIS BEGINS TO PUSH ACROSS THE AREA ON WED...AS THE WARM
FRONT CONTINUES TO PUSH N ACROSS THE CWA. THIS SHOULD HELP KEEP
POTENTIAL CONVECTION FARTHER TO THE N ACROSS SRN CANADA AS WEAK
WAVES RUN THROUGH THE RIDGE...ESPECIALLY INTO WED AFTN. MODELS
SHOWING BEST FORCING ACROSS NRN LK SUPERIOR AS THE THERMAL RIDGE
SLIDES INTO THE WRN CWA. WILL CONTINUE THE HIGHEST POPS OVER NRN LK
SUPERIOR...BUT CONTINUED SOME CHANCES IN THE MORNING FOR POSSIBLE
LINGERING CONVECTION UNTIL THE WARM FRONT MOVES FAR ENOUGH N.
TAPERED THEM OFF OVER THE LAND AREAS TO SLIGHTS DURING THE AFTN...AS
THE STRONG WAA SHOULD CAP THE ATMO. WED WILL LIKELY BE THE WARMEST
DAY OF THIS HEAT WAVE...WITH H850 TEMPS RISING TOWARDS 24C BEHIND
THE WARM FRONT. WITH DECREASING CLOUDS BEHIND THE FRONT DURING THE
LATE MORNING AND INTO THE AFTN...EXPECT HIGHS TO RISE INTO THE MID
90S OVER MANY LOCATIONS AWAY FROM THE COOLING INFLUENCE OF LK MI. SW
WINDS SHOULD BE STRONG ENOUGH TO LIMIT ANY LK SUPERIOR BREEZES FOR
MUCH OF THE DAY...SO EXPECT LOCATIONS NEAR LK SUPERIOR TO BE AS WARM
AS INLAND. TD VALUES WILL ALSO BE BACK IN THE 70S...WHICH WILL
CREATE HEAT INDEX VALUES ABOVE 100 DEGREES. CONSIDERED EXCESSIVE
HEAT WATCH FOR WED...AS HEAT INDEX VALUES SHOULD BE NEAR THE 105
WARNING CRITERIA. OPTED TO REISSUE THE SPS DISCUSSING THE DANGEROUS
CONDITIONS ON WED AND WILL LET ANOTHER SHIFT FINE TUNE THE VALUES.

ATTENTION THEN TURNS TO COLD FRONT QUICKLY SHIFTING THROUGH THE AREA
WED NIGHT INTO THURS MORN. SHORTWAVE FROM THE UPPER TROUGH CURRENTLY
OVER THE WRN CONUS LOOKS TO RUN JUST N OF THE CWA WED NIGHT INTO
THURS MORN...BUT STILL SEE REASONABLE HEIGHT FALLS ACROSS THE AREA
IN THE MORNING. WITH BEST FORCING AND MOISTURE MAINLY N OF THE
AREA...KEPT THE HIGHEST POPS OVER NRN LK SUPERIOR AND THEN SWEPT LOW
CHANCE POPS ACROSS THE LAND AREA DURING THE OVERNIGHT HRS WITH THE
CURRENT FRONT TIMING. HAVE TRIMMED BACK POPS TO JUST THE MORNING
HOURS BASED ON THE DRY AIR AND SUBSIDENCE SHOWN ON ALL OF THE MODELS
BEHIND THE FRONT. WITH PARTLY/MOSTLY SUNNY SKIES...EXPECT TEMPS TO
STILL BE ABOVE NORMAL AS H850 TEMPS ARE AROUND 18C. THIS SHOULD
PRODUCE HIGHS IN THE UPPER 80S TO AROUND 90. HAVE LOWERED TD VALUES
FROM WHAT WE HAD GOING ON THURS BASED OF THE LATEST TIMING IN THE
MODELS. THIS SHOULD PRODUCE MUCH LOWER HEAT INDEX VALUES FOR
THURSDAY...UPPER 80S AND LOWER 90S.   THEREFORE...WILL BACK OFF SOME
ON THE DANGEROUS HEAT CONDITIONS MENTION IN THE SPS FOR THURS AFTN.

DAYS 4 THROUGH 7 /THURS NIGHT THROUGH NEXT MONDAY/...

THURS NIGHT AND FRI...WITH THE COLD FRONT EXITING THE AREA.
UNCERTAINTY COMES FROM HOW QUICKLY RETURN FLOW TRIES TO AFFECT THE
AREA. SOME HINTS AT A WEAK SHORTWAVE MOVING NE AROUND THE UPPER
RIDGE AND ACROSS THE CWA ON THE 00Z ECMWF/GEM. ELEVATED INSTABILITY
LOOKS TO INCREASE UNDER THE SW FLOW AND WAA LATE THURS NIGHT AND
INTO THE DAY ON FRI. PREVIOUS SHIFT HAD A GOOD HANDLE ON THE POPS
ALONG THE BORDER FOR THURS NIGHT AND THEN THE HIGHEST POPS ALONG THE
SW HALF OF THE CWA ON FRI. ONLY MADE MINOR TWEAKS TO PUSH THE CHANCE
POPS A LITTLE FARTHER NE TO ACCOUNT FOR WAA AND INSTABILITY
MOVEMENT. WILL NOTE THAT THE 06/12Z GFS KEEPS WAA FARTHER SW AND
PUSHES A WEAK HIGH ACROSS THE AREA...WHICH COULD LEAD TO DRY WX.
LATE ARRIVING 12Z ECMWF CONTINUED THIS TREND...SO THE NEXT SHIFT
WILL NEED TO MONITOR FOR ADJUSTMENTS. HOT CONDITIONS SHOULD REMAIN
OVER THE AREA ON FRIDAY...AS H850 TEMPS RISE TOWARDS 19C...PRODUCING
HIGHS IN THE 80S.

DETERMINISTIC AND ENSEMBLE MEMBERS OF THE 00Z ECMWF/GFS/GEM ALL
HINTING AT A STRONGER WAVE EJECTING OUT OF THE W COAST TROUGH AND
BREAKING DOWN THE RIDGE THAT HAS BEEN OVER THE AREA OVER THE LAST
WEEK. THIS...COMBINED WITH THE COLD FRONT EXPECTED TO SWEEP THROUGH
THE AREA...SHOULD LEAD TO TEMPERATURES FALLING BACK TO MORE NORMAL
VALUES FOR THE SECOND HALF OF THE WEEKEND AND THE BEGINNING OF NEXT
WEEK. THERE IS SOME UNCERTAINTY IN THE TIMING OF THE TROUGH AND
FRONT...WHICH IS TO BE EXPECTED GIVEN THE STRENGTH OF THE RIDGE THAT
HAS IN PLACE. THEREFORE...WILL HAVE THE FRONT STARTING TO MOVE
ACROSS THE AREA FROM W TO E ON SAT INTO SAT NIGHT. THERE ARE SOME
HINTS AT IT LINGERING INTO SUN...SO DID ADD CHANCES OVER THE EAST
FOR THE POSSIBLE SLOWER PASSAGE. A WEAK HIGH PRESSURE RIDGE IS THEN
EXPECTED TO SLIDE OVER THE SUN NIGHT AND INTO MONDAY BEHIND THE
SECONDARY COLD FRONT MOVING THROUGH.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

EXPECT VFR CONDITIONS THROUGH THIS EVENING WITH THE BEST CHANCE FOR
CONVECTION REMAINING SOUTH OF KSAW. LATE TONIGHT...ENOUGH LOW LEVEL
MOISTURE WILL STILL LINGER FOR FOG POTENTIAL. ANY FOG SHOULD
DISSIPATE BY AROUND 12Z.
&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

A HIGH PRESSURE RIDGE OVER THE UPPER GREAT LAKES WILL KEEP WINDS
BELOW 20KTS THROUGH TUESDAY. SOUTHWEST TO WEST WINDS COULD INCREASE TO
25 KTS WED NIGHT INTO THURSDAY OVER WRN AND CENTRAL LAKE SUPERIOR AS
THE GRADIENT TIGHTENS BETWEEN ADVANCING TROUGH OVER ONTARIO AND THE NRN
PLAINS AND RIDGE DEPARTING TO THE EAST. ANOTHER RIDGE BUILDING IN
BEHIND THE TROUGH FOR THU NIGHT AND FRIDAY WILL BRING WINDS BACK
DOWN BLO 20 KTS. AREAS OF FOG WILL BE POSSIBLE FOR MUCH OF THE
PERIOD...AS WARM AND MOIST AIR MOVES NORTHEAST ACROSS LAKE SUPERIOR.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  DENSE FOG ADVISORY UNTIL 8 AM EDT TUESDAY FOR LSZ264>267.

LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...JLB
SHORT TERM...JLB
LONG TERM...SRF
AVIATION...JLB
MARINE...JLB
Hazardous weather outlook, Jul 18, 4:09 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
409 PM EDT MON JUL 18 2011

MIZ001>007-009>014-084-085-191200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
409 PM EDT MON JUL 18 2011 /309 PM CDT MON JUL 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL REMAIN POSSIBLE AWAY FROM LAKE SUPERIOR THROUGH
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MUCH OF THE WORK WEEK WILL FEATURE HOT AND VERY HUMID
CONDITIONS...ESPECIALLY INLAND FROM THE GREAT LAKES. THE PROLONGED
PERIOD OF HEAT AND HUMIDITY WILL INCREASE THE RISK OF HEAT RELATED
ILLNESSES DURING THE WEEK...PARTICULARLY ON WEDNESDAY AS HEAT INDEX
VALUES RISE TO AROUND 100 TO 105 DEGREES ONCE AGAIN.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY
AFTERNOON...AND AGAIN FRIDAY THROUGH SATURDAY. ISOLATED SEVERE STORMS
ARE POSSIBLE...ESPECIALLY ON TUESDAY NIGHT. IN ADDITION...HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-191200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
409 PM EDT MON JUL 18 2011 /309 PM CDT MON JUL 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

EXPECT FOG...DENSE AT TIMES...OVER CENTRAL AND EAST OF LAKE
SUPERIOR...ESPECIALLY AWAY FROM THE UPPER MICHIGAN NEARSHORE WATERS.
SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR LAKE
SUPERIOR FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY
AFTERNOON...AND AGAIN FRIDAY EVENING THROUGH SATURDAY NIGHT.

FOG...DENSE AT TIMES...WILL LINGER THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-191200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
409 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY EVENING.

PATCHY TO AREAS OF FOG WILL DEVELOP OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY...AND
AGAIN FRIDAY THROUGH SATURDAY NIGHT.

PATCHY FOG IS EXPECTED THROUGH THE WEEK. THE FOG COULD BECOME LOCALLY
DENSE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

SRF

In the hours before

Local storm report, Jul 18, 2:33 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
233 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     DAGGETT                 45.46N 87.60W
07/17/2011                   MENOMINEE          MI   FIRE DEPT/RESCUE

            TREES WERE REPORTED DOWN ON POWERLINES ALONG ANDERSON
            ROAD IN DAGGETT COUNTY BETWEEN 2100 AND 2130 CDT.

&&

JMWIX
Special weather statement, Jul 18, 4:30 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
430 PM EDT MON JUL 18 2011

MIZ001>007-009>014-084-085-191100-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK...L'ANSE...GWINN...MARQUETTE...GRAND MARAIS...MUNISING...
NEWBERRY...IRONWOOD...IRON RIVER...IRON MOUNTAIN...MENOMINEE...
ESCANABA...GLADSTONE...MANISTIQUE...KENTON...SIDNAW...SENEY
430 PM EDT MON JUL 18 2011 /330 PM CDT MON JUL 18 2011/

...HEAT AND HUMIDITY TO CONTINUE THROUGH WEDNESDAY...

HIGH TEMPERATURES WILL REMAIN IN THE UPPER 80S TO MID 90S ACROSS
INTERIOR PORTIONS OF WESTERN UPPER MICHIGAN THROUGH WEDNESDAY.
HUMIDITY VALUES ARE EXPECTED TO BE SLIGHTLY LOWER ON TUESDAY...WHICH
WILL KEEP HEAT INDEX VALUES IN THE LOW TO MID 90S. A WARM FRONT
PUSHING THROUGH THE AREA ON TUESDAY NIGHT WILL BRING A RE-ENFORCING
SURGE OF WARM MOIST AIR INTO THE REGION FOR WEDNESDAY. AT THIS
POINT...WEDNESDAY AFTERNOON LOOKS TO BE THE MOST DANGEROUS...WITH
HEAT INDEX VALUES RISING TO 100 TO 105 DEGREES AWAY FROM THE
MODERATING INFLUENCE OF LAKE MICHIGAN. A COLD FRONT SLIDING THROUGH
UPPER MICHIGAN ON WEDNESDAY NIGHT WILL BRING SLIGHTLY DRIER AIR AND
COOLER TEMPERATURES TO THE AREA ON THURSDAY. THIS SHOULD KEEP HEAT
INDEX VALUES FROM EXCEEDING 90 DEGREES.

THE HEAT AND HUMIDITY MAY ONCE AGAIN PRODUCE DANGEROUS CONDITIONS FOR
THOSE WHO ARE WORKING OR PLAYING OUTDOORS. THOSE WHO DO NOT HAVE AIR
CONDITIONING IN THEIR RESIDENCES MAY ALSO BE AT RISK...PARTICULARLY
YOUNG CHILDREN...ELDERLY PEOPLE...OR THOSE WITH RESPIRATORY PROBLEMS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR FURTHER
UPDATES ON THE POTENTIAL FOR DANGEROUS HEAT AND HUMIDITY THIS WEEK.

SRF
Special weather statement, Jul 18, 5:23 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
523 PM EDT MON JUL 18 2011

MIZ013-182200-
DELTA-
523 PM EDT MON JUL 18 2011

...SIGNIFICANT WEATHER ALERT FOR DELTA COUNTY UNTIL 600 PM EDT...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCK TO GARDEN
CORNERS...OR ALONG A LINE EXTENDING FROM 22 MILES NORTH OF ESCANABA
TO 12 MILES WEST OF MANISTIQUE.  THESE STORMS WERE MOVING SOUTH AT 15
MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ROCK...
  MAPLEWOOD...
  PERKINS...
  ST. NICHOLAS...
  NAHMA JUNCTION...
  RAPID RIVER...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SRF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 9:20 PM EDTSpecial Marine WarningMQT40 min
Jul 17, 9:56 PM EDTSpecial Marine WarningMQT94 min
Jul 18, 4:22 AM EDTSpecial Marine WarningMQT43 min
Jul 18, 7:46 AM EDTSpecial Marine WarningMQT59 min
Jul 18, 8:11 AM EDTSpecial Marine WarningMQT57 min
Jul 18, 8:45 AM EDTSpecial Marine WarningMQT83 min
Jul 18, 8:51 AM EDTSevere Thunderstorm WarningMQTHoughton, Keweenaw45 min
Jul 18, 9:14 AM EDTSpecial Marine WarningMQT23 min
Jul 18, 9:18 AM EDTSpecial Marine WarningMQT35 min
Jul 18, 5:41 PM EDTSpecial Marine WarningMQT67 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.